T O P I C R E V I E W
Member # 96337
posted 04-11-2013 05:37 AM
I've been on Loestrin 24Fe for several years now and am totally religious about it. But I was seven hours late yesterday, and I'm noticing some spotting. Is that normal? I haven't had sex in months, so I won't toss pregnancy worry in the mix.
A related question is: if a woman misses a pill or pills and ovulates one month, but continues to take her pills to the end of her cycle, will the effectiveness of BCPs be compromised as it would as if she were just beginning her first month of oral contraceptives? Thanks so much.
Member # 90293
posted 04-11-2013 08:59 AM
It's possible that the spotting coming right after the late pill was a coincidence. It's also possible that your body is just extra-sensitive to what really are small variations in its routine. Determining the reason just isn't something we, or anyone else, can do. Spotting is, in general, when it happens just once in a while, nothing to be alarmed about. I'm not quite sure I understand your second question. If a cycle is compromised by taking pills incorrectly, so long as the new pack is started on the day it's supposed to be started, there shouldn't be a compromise in effectiveness after that. I'm not sure if that answers your question? This article about birth control pills might help: //www.scarleteen.com/article/advice/three_questions_about_taking_the_birth_control_pill_and_plenty_of_answers]Three questions about taking the birth control pill (and plenty of answers)[/url][/b] [ 04-11-2013, 09:07 AM: Message edited by: Robin Lee ]
Member # 96337
posted 04-11-2013 05:40 PM
Yes, that exactly answers my question. Thank you!
I'm freaked—this spotting has never happened before. But I'll hang tight until it goes on too long or becomes recurrent. Do I need to call a doctor or is it alright to have a day or two of this? It's a little bit of brown, like old lining sloughing off.
Member # 20094
posted 04-11-2013 05:53 PM
A couple of days of spotting isn't something to worry about. If it goes on for several days and/or you start having pain, itching or discomfort, that kind of thing, then it's a good idea to check in with a healthcare provider.
Member # 96337
posted 05-19-2013 06:03 AM
Hi—I wrote to your guys last month about some breakthrough bleeding after taking a pill 7 hours late. It ended, and I had a withdrawal bleed (if somewhat shorter than usual) at the time I expected it to.
I'm writing because I've heard that breakthrough bleeding, when it occurs, should only last a day or two. I had a day or two of heavier (darker) bleeding, still light, and then a couple of days of tapering to very light brown. All told, it was 5 days with a pantiliner. I didn't worry because my Loestrin 24 pack says a breakthrough bleed can resemble your withdrawal bleed, which it did. But if that was too long to bleed and cause for worry, I suppose I'd like to know. Your help means a lot. I'm living overseas and usually visit my gynecologist when I come home, since I know and trust her better than my doctors here. So far this month everything has been fine, but I've begun to lose sleep that I was too blasé about bleeding for what sounds like longer than usual. (I am up-to-date on my STD screenings.) [ 05-19-2013, 06:09 AM: Message edited by: gingervitis ]
Jacob at Scarleteen
Member # 66249
posted 05-19-2013 06:35 AM
This doesn't sound like 'excessive' bleeding to me. Most of it did actually happen on the first two days, the last two days you describe sound like they were just small amounts of left-over blood from the previous days. As robin hinted to your previous question, your body may well be quite sensitive and behave slightly differently to exactly what predictive literature says. Even if you had experienced bleeding for a little longer and stopped as you describe, and so long as you were feeling ok, it still might just be part of how your body works.